MAUDE Adverse Event Report: CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534552S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip end of a 5f 110cm angled pigtail 6 side holes (sh) infiniti diagnostic catheter was found fracture.The percutaneous coronary intervention (pci) procedure was completed with another infiniti catheter.There was no reported patient injury.The patient was reported to have a history of coronary artery disease and had been admitted to the hospital because of pain in the precordial region.Angiography revealed more than eighty per-cent stenosis of the anterior descending branch of the left coronary, requiring pci.The target lesion was reported to be in the bifurcation.There was no lesion calcification or vessel tortuosity.The device was not used for a chronic total occlusion.The access site was radial.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no resistance met while advancing the device and no resistance/friction experienced during any part of the procedure.No unusual force was necessary during use of the device and there was no excessive torqueing required.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17961139 presented no issues during the manufacturing process that could be related to the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the tip end of a 5f 110cm angled pigtail 6 side holes (sh) infiniti diagnostic catheter was found fracture.The percutaneous coronary intervention (pci) procedure was completed with another infiniti catheter.There was no reported patient injury.The patient was reported to have a history of coronary artery disease and had been admitted to the hospital because of pain in the precordial region.Angiography revealed more than eighty per-cent stenosis of the anterior descending branch of the left coronary, requiring pci.The target lesion was reported to be in the bifurcation.There was no lesion calcification or vessel tortuosity.The device was not used for a chronic total occlusion.The access site was radial.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no resistance met while advancing the device and no resistance/friction experienced during any part of the procedure.No unusual force was necessary during use of the device and there was no excessive torqueing required.The device was returned for analysis.One non-sterile unit of a diagnostic catheter (cath f5 inf pig145 110cm 6sh) was received inside of a clear plastic bag.During the visual inspection, two kinks were found on the body of the catheter at 49 and 66 cm from the distal tips, in addition, the six holes were present in the catheter.No other anomalies were observed.The inner and outer diameter dimensional analysis was performed and was found to be within specification.The fusion area in the catheter was observed under the vision system and no anomalies were found.The product history record (phr) review for lot 17961139 was reviewed and no issues were noted that could be related to the reported complaint.The reported ¿brite tip/distal tip- cracked¿ was not confirmed during analysis of the device, as the catheter was intact with two kinks present on the body.While a definitive cause for the event cannot be determined there are handling factors that can contribute to kinking of the catheter.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent damage to the catheter during removal from the package, grasp the hub and withdraw the catheter.Based on the information available, product analysis and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, florida 33014
7863138372
MDR Report Key16868385
Report Number9616099-2023-06482
Device Sequence Number20198754
Product Code DQO
UDI-Device Identifier10705032013925
UDI-Public(01)10705032013925(17)230630(10)17961139
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number534552S
Device Catalogue Number534552S
Device Lot Number17961139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/09/2023
06/22/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date05/18/2023
06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CATHETER
Patient Age66 YR
Patient SexMale
Patient EthnicityNon Hispanic